# SDR CA010504012

- Difficulty date: April 20, 2001
- Submitted: May 11, 2001
- Operation: General aviation
- Make and model: Snias AS350B2
- Aircraft time: 1,465 hours
- System (JASC): 2550 · Cargo Compartments
- Part: Cable
- Part number: AS2219
- Condition: Broken
- Location: Cargo Hook
- Stage of operation: IN
- How discovered: V
- Nature of condition: P
- Precautionary procedure: K

## Discrepancy

(CAN) THE METAL SHEATH THAT FORMS THE OUTER COVER OF THE MANUAL EMERGENCY RELEASE CABLE FOUND BROKEN. THE SHEATH WAS BROKEN WHERE THE RELEASE CABLE ATTACHES TO THE CARGO HOOK. THIS IS A CARGO SWING INSTALLATIION WHERE THE CARGO HOOK IS ATTACHED TO A FRAME THAT IS SUSPENDED FROM THE HELICOPTER BY FOUR CABLES. THERE IS A SUBSTANTIAL AMOUNT OF MOTION/MOVEMENT OF THE CARGO HOOK RELATIVE TO THE HELICOPTER. THE RELEASE CABLE UNDERGOES A LOT OF FLEXING, LEADING TO FATIGUE FAILURE AT CABLE ATTACHMENT.
